Hail, Lafayette
- When
- March 8, 2:16 AM CST
- Where
- Lafayette County, Waverly
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.217, -93.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 7, 11:50 PM CST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1150 PM CST TUE MAR 7 2006 .DISCUSSION... WILL BE DISCONTINUING THE WATCH. CURRENT TRENDS SHOWING ALTHOUGH CURRENT ACTIVITY IS HOLDING ITS OWN...NO STRENGTHENING HAS BEEN INDICATED...AND AS LOW LEVEL JET VEERS AND WEAKENS SLIGHTLY...NOT EXPECTING IT TO STRENGTHEN. WILL LIKELY SEE THE WEST TO EAST LINE FILL IN AS THE WINDS VEER...SO WILL KEEP LIKELY TO DEFINITE POPS GOING FOR AREAS FROM NORTHEAST KANSAS INTO CENTRAL MISSOURI OVERNIGHT. PC && .PREV DISCUSSION... 330 PM CST TUE... A BROKEN LINE OF CONVECTION IS ONGOING OVER NORTHEAST MISSOURI AND EASTERN IOWA AT THIS HOUR. THE FOCUS FOR THESE STORMS HAS BEEN STRONG THETA-E ADVECTION IN THE LAYER BETWEEN 700MB AND 850MB. SCATTERED REPORTS OF HAIL VARYING FROM PEAS TO PENNIES HAVE BEEN REPORTED WITH THE STRONGEST CELLS AS THIS LINE MOVES TO THE NORTHEAST. RICH LOW LEVEL MOISTURE IS BEING ADVECTED INTO NORTHEAST KANSAS AND NORTHERN MISSOURI THIS AFTERNOON. MORNING DEWPOINTS IN THE 30S WILL BE REPLACED BY DEWPOINTS IN THE MID 40S TO LOWER 50S BY LATE TONIGHT. PRECIPITABLE WATER VALUES BY MIDNIGHT WILL APPROACH AN INCH OVER THE REGION AS 850MB DEWPOINTS REACH 8C TO 10C. AS MOISTURE IS DRAWN INTO THE REGION...A BAND FROM NORTHEAST KANSAS THROUGH CENTRAL IOWA WILL UNDERGO SIGNIFICANT FRONTOGENETIC FORCING LATE TONIGHT AS COOLER AIR SURGES INTO THE NORTHERN PLAINS. THE FORECAST FRONTAL PLACEMENT BY THE EARLY MORNING HOURS IS A TOUGH CALL SINCE THE NAM IS ABOUT 50 MILES FURTHER SOUTH THAN THE GFS. I HAVE HEDGED TOWARD THE MORE NORTHERLY GFS SOLUTION SINCE THE NAM HAS A BIAS OF SHOVING OUTFLOW BOUNDARIES FROM CONVECTION TOO FAR SOUTH IN THE WARM SEASON. TONIGHTS ELEVATED STORMS WILL NOT BE ABLE TO GENERATE A COLD POOL DEEP ENOUGH TO FORCE THE FRONT SOUTH AS THE NAM SUGGESTS. FAVORING THE GFS...THE BAND OF HIGHEST PRECIPITATION TONIGHT SHOULD BE ALONG AND NORTH OF THE MISSOURI RIVER. MODEL SOUNDINGS FORECAST LAPSE RATES CLOSE TO MOIST ADIABATIC SO I DO NOT EXPECT A WIDESPREAD THREAT OF HAIL. BY TOMORROW...THE WARM FRONT WILL LIKELY STALL OVER FAR NORTHERN MISSOURI NEAR THE IOWA BORDER. EVEN THOUGH CAPE VALUES MAY BE HIGHER THAN THE NAM SUGGESTS (SINCE THE GFS IS FURTHER NORTH WITH THE FRONT)...STORMS MAY STRUGGLE TO BECOME SURFACE BASED. EARLY MARCH SUN WILL LIKELY STRUGGLE TO BREAK THROUGH DEBRIS FROM MORNING CONVECTION AND RESIDUAL STRATUS. THE ENVIRONMENT OVER CENTRAL KANSAS WILL HAVE A BETTER CHANCE TO PRODUCE CONVECTION ROOTED IN THE BOUNDARY LAYER...AND SOME OF THOSE STORMS COULD SURVIVE AS FAR EAST AS THE KANSAS MISSOURI STATE LINE LATE TOMORROW AFTERNOON. THE MAIN THREAT FOR ANY SEVERE WEATHER TOMORROW WILL BE MARGINALLY SEVERE HAIL FROM ELEVATED STORMS LIKE WE HAVE HAD TODAY. PROBABLY A GREATER CONCERN THROUGH THURSDAY IS THE POTENTIAL FOR HEAVY RAIN. THE HPC 24 HOUR QPF PUTS A GOOD PORTION OF THE PLEASANT HILL FORECAST AREA OVER AN INCH. AND SINCE MORE RAIN IS LIKELY WEDNESDAY NIGHT INTO THURSDAY...SOME SPOTS MAY RECEIVE AMOUNTS EXCEEDING TWO OR THREE INCHES IN THE NEXT THREE DAYS. EVEN THOUGH MOST OF THE PLEASANT HILL FORECAST AREA IS SUFFERING FROM DROUGHT BEGINNING LAST FALL...SEVERAL ROUNDS OF HEAVY RAIN COULD CAUSE SOME LOCALIZED FLASH FLOODING. AN ESF (FLOOD POTENTIAL OUTLOOK) WILL BE ISSUED LATER THIS AFTERNOON. KOCH 412 AM TUE... WATER VAPOR IMAGERY THIS MORNING REVEALS AN UPPER LEVEL RIDGE AXIS MOVING THROUGH CENTRAL KANSAS. A SHORTWAVE TROUGH...RIDING UP THE BACKSIDE OF THE RIDGE...EXTENDS FROM MONTANA SOUTH TO COLORADO. SURFACE RESPONSE TO THE WAVE IS A LOW OVER SOUTHEAST MONTANA WITH A TROUGH EXTENDING DOWN THE FRONT RANGE OF THE ROCKIES. 850MB JET IS CRANKING UP AHEAD OF THE SHORTWAVE...POINTING DUE NORTH INTO CENTRAL KANSAS. SURFACE DEW POINTS CAN BE SEEN JUMPING RAPIDLY ACROSS TEXAS/OKLAHOMA UNDER THE THETA-E RIDGE THAT HAS SURGED NORTH FROM THE GULF. A LITTLE CLOSER TO HOME...A DRY SURFACE HIGH CONTINUES TO SLIDE SOUTHEAST INTO THE OHIO RIVER VALLEY KEEPING WINDS FROM THE EAST AND DEW POINTS LOW. THE DAY WILL START WITH A DRY AND COOL SOUTHEAST WIND AT THE SURFACE ACROSS THE FORECAST AREA. AS THE HIGH SHIFTS FARTHER TO OUR EAST WINDS WILL VEER SLIGHTLY...BUT SHOULD STILL MAINTAIN AN EASTERLY COMPONENT NORTH OF THE SURFACE WARM FRONT. THIS WILL ENSURE THAT COOL AIR WILL PREVAIL AT THE SURFACE AS ELEVATED CONVECTION GETS STARTED DURING AFTERNOON. AROUND NOON THE 850MB JET WILL BEGIN TO VEER AS THE SHORTWAVE MOVES INTO THE NORTHERN PLAINS...RESULTING IN STRONG THETA-E ADVECTION ACROSS THE NORTHWEST HALF OF THE FORECAST AREA. THIS SHOULD PLACE THE BEST MASS CONVERGENCE ACROSS FAR NORTHERN MISSOURI AND IOWA...WHICH IS SUPPORTED BY ISENTROPIC ASCENT IN THE 300 TO 310K LAYER ON BOTH THE GFS AND NAM. BUMPED POPS ALONG THE IOWA BORDER INTO THE CATEGORICAL RANGE AS A RESULT. THE NOSE OF THE RIDGE WILL LEAN OVER INTO NORTHEASTERN MISSOURI DURING THE EVENING HOURS TAKING THE FOCUS OF THE CONVECTION WITH IT. AFTER MIDNIGHT THE JET WILL BECOME REPOSITIONED ACROSS THE OZARKS. SO...WHILE THE STRONGEST ACTIVITY WILL BE FOCUSED ALONG THE NOSE OF THE JET TO OUR EAST...THE ABUNDANT MOISTURE ADVECTION FROM THE SOUTHWEST COULD ALLOW SOME ACTIVITY TO BACKBUILD FROM EASTERN MISSOURI TO WEST CENTRAL MISSOURI. THEREFORE...HAVE KEPT LIKELY POPS ALONG OUR SOUTHERN BORDER EARLY WEDNESDAY MORNING. NOT MUCH HAS CHANGED WITH THE EXPECTED MODE OF CONVECTION TODAY. RELATIVELY COOL SURFACE TEMPERATURES...COMPARED TO THE WARM AIR ADVECTION ALOFT...IMPLIES CONVECTION WILL BE ELEVATED. UNIDIRECTIONAL SHEAR ABOVE THE CAPPING INVERSION WILL KEEP THE STORMS MOVING QUICKLY WHILE PROVIDING ENOUGH SHEAR TO ALLOW FOR MARGINALLY SEVERE HAIL AND HEAVY RAIN. WEDNESDAY WILL SEE THE SHORTWAVE MOVE INTO THE GREAT LAKES AS THE WEST COAST TROUGH MOVES INTO THE FOUR CORNERS REGION. A SURFACE LOW WILL SPIN UP SOMEWHERE ACROSS WESTERN OKLAHOMA AND KANSAS...WITH A WARM FRONT LIFTING NORTH THROUGH MISSOURI IN RESPONSE. DEPENDING ON THE MODEL SOLUTION...THE FRONT WILL STALL ANYWHERE FROM I-70 TO THE IOWA BORDER. MODEL PREFERENCE IS LOOSELY TIED TO THE NAM AND ITS SURFACE FEATURES. GFS SEEMS TO ADVECT THE WARM AIR A BIT TOO FAR NORTH GIVEN THE RAIN COOLED SURFACE LAYER ACROSS IOWA AND NORTHERN MISSOURI IN THE WAKE OF TODAYS ACTIVITY. THEREFORE...KICKED WEDNESDAY HIGHS UP SOUTH OF I-70. PRECIPITATION WISE I PLACED HIGH END LIKELY POPS IN PLACE ACROSS THE ENTIRE FORECAST AREA WEDNESDAY. WHILE THE PREFERENCE IS FOR THE NAMS SURFACE FEATURES ACROSS I-70...SOME CONVECTION WILL OCCUR JUST ABOUT EVERYWHERE GIVEN THE ABUNDANT MOISTURE AND WIDESPREAD INSTABILITY. MODEL SOUNDINGS INDICATE THAT WITH THE SURFACE WARM AIR ADVECTION...CONVECTION MAY ULTIMATELY BECOME SURFACED BASED DURING THE AFTERNOON HOURS. HOWEVER...THE SEVERE POTENTIAL AND LOCATION WILL BE HIGHLY DEPENDANT ON THE POSITION OF THE FRONT. AT THIS TIME PARAMETERS LOOK TO BE THERE FOR LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAIN. ISOLATED TORNADOS COULD BE POSSIBLE ALONG/JUST AHEAD OF THE WARM FRONT WHERE LOW LEVEL FLOW BACKS SUBSTANTIALLY. WILL NEED TO CONTINUE TO MONITOR THE FRONTAL POSITION CLOSELY. A THREAT OF CONVECTION WILL PERSIST INTO THURSDAY AS THE FOUR CORNERS TROUGH SWINGS NORTHEAST THROUGH MISSOURI. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 750 PM CST TUE MAR 7 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 750 PM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE LARGE HAIL...MAINLY ALONG AND SOUTH OF THE MISSOURI RIVER AND WEST OF A LINE FROM RICHMOND TO WARRENSBURG TO CLINTON. THIS INCLUDES THE CITIES OF KANSAS CITY...BUTLER...MIAMI AND MOUND CITY KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. AN ISOLATED THUNDERSTORM MAY PRODUCE LARGE HAIL. IN ADDITION...HEAVY RAINFALL IS POSSIBLE. THE POTENTIAL FOR HEAVY RAINFALL IS DEPENDENT UPON THE LOCATION OF A WARM FRONT ON WEDNESDAY. THE EXACT LOCATION OF THE WARM FRONT IS UNCERTAIN AT THIS TIME. THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND MONDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE DURING THIS PERIOD...BUT THE CONFIDENCE IS LOW...AS THE TRACK AND INTENSITY OF THE STORM SYSTEM IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1208 AM CST WED MAR 8 2006 KSZ103-080645- LEAVENWORTH- 1208 AM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN LEAVENWORTH COUNTY UNTIL 1245 AM CST... AT 1203 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAWRENCE...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... LINWOOD BY 1215 AM CST. 7 MILES SOUTH OF BASEHOR BY 1225 AM CST. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1223 AM CST WED MAR 8 2006 KSZ104-080700- WYANDOTTE- 1223 AM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN WYANDOTTE COUNTY UNTIL 100 AM CST... AT 1218 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DE SOTO...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR... EDWARDSVILLE BY 1230 AM CST. KANSAS CITY BY 1235 AM CST. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS. BOOKBINDER
The Pleasant Hill radar (KEAX), 78 km away, was scanning. The volume nearest the first event began at 08:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498590.